Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Cohomology and finite subgroups of profinite groups

Authors: Pham Anh Minh and Peter Symonds
Journal: Proc. Amer. Math. Soc. 132 (2004), 1581-1588
MSC (2000): Primary 20J06, 17B50
Published electronically: November 4, 2003
MathSciNet review: 2051117
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove two theorems linking the cohomology of a pro-$p$ group $G$ with the conjugacy classes of its finite subgroups.

The number of conjugacy classes of elementary abelian $p$-subgroups of $G$ is finite if and only if the ring $H^{*}(G,\mathbb{Z} /p)$ is finitely generated modulo nilpotent elements.

If the ring $H^{*}(G,\mathbb{Z} /p)$ is finitely generated, then the number of conjugacy classes of finite subgroups of $G$ is finite.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 20J06, 17B50

Retrieve articles in all journals with MSC (2000): 20J06, 17B50

Additional Information

Pham Anh Minh
Affiliation: Department of Mathematics, College of Science, University of Hue, Dai hoc Khoa hoc, Hue, Vietnam
Address at time of publication: Inst. Hautes Études Sci., Le Bois-Marie, 35 Route de Chartres, F-91440 Bures-sur-Yvette, France

Peter Symonds
Affiliation: Department of Mathematics, U.M.I.S.T., P.O. Box 88, Manchester M60 1QD, England

PII: S 0002-9939(03)07250-2
Received by editor(s): November 1, 2002
Received by editor(s) in revised form: February 9, 2003
Published electronically: November 4, 2003
Communicated by: Stephen D. Smith
Article copyright: © Copyright 2003 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia